Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 285, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2003, 10:11 PM CDT for Bosque County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 10:11 PM CDT (03:11 UTC)
- Expired
- Jun 12, 2003, 11:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bosque County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 77 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
064 WUUS54 KFWD 130311 SVRFTW TXC035-130415- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1011 PM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSQUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1115 PM CDT * AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 12 MILES WEST OF MERIDIAN...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERIDIAN AROUND 1045 PM CDT HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3203 9797 3185 9792 3189 9739 3214 9750 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:47 PM CDT, 24 minutes earlier.
Area forecast discussion, Jun 12, 9:47 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 947 PM CDT THU JUN 12 2003 SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS NORTH TEXAS THIS EVENING. MOST OF THESE STORMS ARE ELEVATED ABOVE THE COLD POOL FROM COMPLEX OF STORMS THIS AFTERNOON. EXPECT SCATTERED STORMS TO CONTINUE OVERNIGHT WITH GOOD ELEVATED INSTABILITY. 35 TO 40 KNOT LOW LEVEL JET IS FORECAST TO DEVELOP IN THE NEXT FEW HOURS AND THIS SHOULD KEEP SCATTERED STORMS OVERNIGHT. WILL MAKE SOME MINOR MODIFICATIONS TO TEMPERATURE/CLOUDS/WINDS BASED ON CURRENT TRENDS. WILL ALSO LOWER POPS TO 40 PERCENT AREA WIDE AND KEEP SEVERE MENTIONED. FCSTID = 79 .FWD... TX...NONE.
Hazardous weather outlook, Jun 12, 5:15 PM CDT, 4 hours 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY WEST OF A GAINESVILLE...DENTON...TO HILLSBORO LINE. ACROSS THE REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE CURRENTLY OVER NEW MEXICO...COUPLED A VERY MOIST AND UNSTABLE AIRMASS... WILL BRING A GOOD CHANCE OF THUNDERSTORMS TONIGHT. THUNDERSTORMS SHOULD FORM NEAR THE DRY LINE IN WEST TEXAS EARLY THIS EVENING. THESE STORMS WILL MOVE SOUTHEAST ALONG AN OUTFLOW BOUNDARY AND COULD PRODUCE LARGE HAIL... STRONG DOWNBURST WINDS...AND VERY HEAVY RAIN. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN... PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT. LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 EARLY THIS EVENING...AND ACROSS THE REST OF NORTH TEXAS TONIGHT.
In the hours before
Local storm report, Jun 12, 7:17 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
717 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0714 PM JERMYN TX HAIL
06/12/03 JACK REPORTED BY LAW
ENFORCEMENT...MARBLE SIZE
HAILLocal storm report, Jun 12, 7:47 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0742 PM NEWCASTLE TX 1.75 INCH HAIL
06/12/03 YOUNG REPORTED BY EMERGENCY
MANAGEMENTLocal storm report, Jun 12, 7:48 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM NEWCASTLE TX 1.75 INCH HAIL
06/12/03 YOUNG REPORTED BY SPOTTERLocal storm report, Jun 12, 8:10 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
730 PM NORMANGEE TX WIND DAMAGE
06/12/03 LEON REPORTED BY LAW
ENFORCEMENT...TREE BLOWN
DOWNLocal storm report, Jun 12, 8:26 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM MURRAY TX HAIL
06/12/03 YOUNG REPORTED BY EMERGENCY
MANAGEMENT..TOWARD MURRAY
AND SOUTH BENDLocal storm report, Jun 12, 9:13 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 3 SE POSSUM KINGDOME LAKE TX 2.00 INCH HAIL
06/12/03 PALO PINTO REPORTED BY SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 59 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| Jun 12, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 37 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 56 min |
| Jun 12, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 46 min |
| Jun 13, 12:04 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Jun 13, 1:50 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 55 min |
| Jun 13, 7:08 AM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jun 13, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Jun 13, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Jun 13, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.